MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5954450
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240)
Date of Event 08/12/2013
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: on (b)(6) 2009 ¿ patient was diagnosed with incarcerated incisional hernia thereby underwent open repair with implant of composix kugel mesh (device 1).Per operative notes, ¿ in the lower midline, above the umbilicus down to the symphysis pubis, the hernia sac was removed.The adhesions of small bowel within the sac was taken down.The defect was closed and composix kugel mesh (device 1) was placed over the defect and secured with sutures circumferentially.¿ on (b)(6) 2013 ¿ patient was diagnosed with recurrent abdominal wall ventral hernias (x2) thereby underwent open repair with implant of ventralight st mesh (device 2).Per operative notes, ¿ the recurrent hernia above and below the previously placed mesh (device 1) in midline was noted.The superior defect in suprapubic area and inferior defect in supraumbilical area was noted.In the superior portion of the umbilicus, hernia sac was encountered and dissected free down to the level of fascia.The superior edge of the prior mesh (device 1) had pulled away from the muscle.Omental adhesions to the fascia was taken down.Inferiorly small bowel and colon were adhered to prior mesh (device 1).Adhesions were taken down and round piece of ventralight st mesh (device 2) was placed into the abdominal cavity and secured inferiorly to prior mesh (device 1) with sutures.In the inferior defect, the mesh (device 1) pulled away slightly from pubic tubercle where the hernia recurred.The defect was reduced and defect was closed primarily with sutures.The wound was irrigated and secured and reapproximated with sutures circumferentially.¿ on (b)(6) 2013 ¿ patient was diagnosed with recurrent incisional hernia thereby underwent open repair with implant of ventrio st mesh (device 3).Per operative notes, the recurrent hernia at the superior aspect of the mesh (device 2) above the umbilicus was noted.The mesh (device 2) had torn apart from the fascia.The hernia sac was excised, the omentum and small bowel stuck and adherent to sac was released.A ventrio st mesh (device 3) was placed beneath the previously placed mesh (device 2) and secured circumferentially and reapproximated the old mesh (device 1 and 2) to the native fascia.The fascia was closed and secured with sutures circumferentially.¿.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-apr-2012) is considered to be a best estimate.This mdr represents the ventralight st mesh (device 2).An additional supplemental emdr was submitted to represent the composix kugel mesh (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24543946
Report Number1213643-2026-00298
Device Sequence Number21176521
Product Code FTL
UDI-Device Identifier00801741031618
UDI-Public(01)00801741031618(17)140428(10)HUWD1072
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2014
Device Catalogue Number5954450
Device Lot NumberHUWD1072
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2026
Initial Report FDA Received Date03/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/15/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexFemale